Hail, Coosa
- When
- May 27, 4:00 PM CST
- Where
- Coosa County, Weogufka
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.017, -86.317
Dime size hail fell near Weogufka.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 27, 1:55 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 255 PM CDT SUN MAY 27 2001 MODELS HAVE BEEN FAIRLY CONSISTENT PAST FEW RUNS WITH REGARDS TO MOVEMENT OF MOISTURE FIELDS. THETA-E RIDGE ACROSS CENTRAL MISSISSIPPI AND SOUTHERN ALABAMA FORECAST TO LIFT NORTHWARD TONIGHT IN RESPONSE TO BUILDING RIDGE OVER TEXAS. SERIES OF SHORT WAVE TROFS WILL EJECT OUT OF THE PLAINS STATES AND MOVE QUICKLY TOWARDS LOWER MISSISSIPPI VALLEY AND BRING SIGNIFICANT CONVECTION TO NORTHERN MISSISSIPPI AND ALABAMA NEXT 36 HOURS. UPPER TROF WILL DIG SOUTHWARD ALONG ATLANTIC STATES AND HELP PUSH A WEAK COLD INTO NORTHERN ALABAMA MONDAY NIGHT. DEEPER MOISTURE WILL GET FORCED INTO SOUTH ALABAMA BY 12Z TUESDAY. CONVECTION FIRING ACROSS NORTH MISSISSIPPI ALONG DEWPOINT FRONT... WITH SURFACE DEWPOINTS NEAR 70 JUST SOUTH OF BOUNDARY. TSTMS WILL DEVELOP AND PROPAGATE EWD ALONG BOUNDARY...AND MOVE INTO WEST- CENTRAL ALABAMA LATER THIS AFTERNOON AND EVENING. DEVELOPING MCS OVER OKLAHOMA AND KANSAS COULD AFFECT NORTHERN ALABAMA LATER TONIGHT. ALL OF FORECAST AREA UNDER A SLIGHT RISK FOR TONIGHT AND WILL MENTION SEVERE FOR SOUTHERN TWO-THIRDS OF AREA. HSV TB 063/080 060/083 059 58573 BHM TB 065/081 062/084 061 58564 MGM TB 066/083 064/085 064 58554= .BHM...NONE.
ALZ001>038-040>050-272200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 258 PM CDT SUN MAY 27 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A SERIES OF UPPER LEVEL DISTURBANCES...AND MOIST...UNSTABLE AIR... ARE COMBINING TO PRODUCE MORE ACTIVE WEATHER ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT. THE UPPER LEVEL DISTURBANCES... EMBEDDED IN A NORTHWEST TO SOUTHEAST FLOW ACROSS THE AREA...WILL RESULT IN PERIODS OF THUNDERSTORM ACTIVITY ACROSS THE AREA. WITH HIGHLY UNSTABLE AIR...AND STRONGER MID LEVEL WINDS...STORMS THAT DEVELOP THIS AFTERNOON AND EVENING MAY PRODUCE STRONG WINDS AND HAIL. AS A RESULT...THE STORM PREDICTION CENTER HAS PLACED MUCH OF NORTH AND CENTRAL ALABAMA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. ALTHOUGH THE THUNDERSTORM ACTIVITY WILL BE SCATTERED AT ANY GIVEN TIME...THERE IS A GOOD CHANCE THAT MUCH OF THE AREA WILL RECEIVE AT SOME ACTIVITY. THROUGH THE REMAINDER OF THIS AFTERNOON...MOST OF THE ACTIVITY IS EXPECTED TO OCCUR ALONG AND SOUTH OF A LINE FROM MUSCLE SHOALS...TO CULLMAN...TO ANNISTON. INTO THIS EVENING...THE FOCUS WILL TURN TO THE TENNESSEE VALLEY...AS STORMS THAT FORM OVER MISSISSIPPI MOVE INTO NORTHERN AND NORTH CENTRAL ALABAMA. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...AND LOCAL BROADCASTS.
The Birmingham radar (KBMX), 46 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
1 hail. Local standard time, as filed.
Dime size hail fell near Weogufka.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244634.